Alert archive / Illinois / Wind Advisories in 2019
Wind Advisory 5, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Feb 24, 2019, 6:07 PM CST for 17 counties in Illinois. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2019, 6:07 PM CST (00:07 UTC)
- Expired
- Feb 24, 2019, 9:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, McLean County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 40 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418 WWUS73 KILX 250007 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 607 PM CST Sun Feb 24 2019 ILZ027>031-037-038-042>046-053>057-250300- /O.EXP.KILX.HW.W.0001.000000T0000Z-190225T0000Z/ /O.NEW.KILX.WI.Y.0005.190225T0007Z-190225T0300Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt- Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, and Paris 607 PM CST Sun Feb 24 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... The National Weather Service in Lincoln has issued a Wind Advisory, which is in effect until 9 PM CST this evening. * TIMING...The strong west winds will continue through early evening, easing up during mid evening. * WINDS...West winds of 25 to 35 mph will gust to around 45 mph at times, especially along and northeast of I-74. * IMPACTS...Damage may occur to trees, siding, and roofs. Power outages are possible. Loose, light weight objects will be thrown around. Driving will be hazardous for high profile vehicles, especially on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ILZ036-041-250115- /O.EXP.KILX.HW.W.0001.000000T0000Z-190225T0000Z/ Fulton-Mason- Including the cities of Canton and Havana 607 PM CST Sun Feb 24 2019 ...HIGH WIND WARNING HAS EXPIRED... West winds have subsided enough to allow the high wind warning to expire at 6 pm today. $$ ILZ040-047>052-061>063-066>068-071>073-250115- /O.EXP.KILX.WI.Y.0004.000000T0000Z-190225T0000Z/ Schuyler-Cass-Menard-Scott-Morgan-Sangamon-Christian-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Rushville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 607 PM CST Sun Feb 24 2019 ...WIND ADVISORY HAS EXPIRED... West winds have subsided enough to allow the wind advisory to expire at 6 pm today. $$ 07
1 follow-up statement
032 WWUS73 KILX 250259 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 859 PM CST Sun Feb 24 2019 ILZ027>031-037-038-042>046-053>057-250400- /O.EXP.KILX.WI.Y.0005.000000T0000Z-190225T0300Z/ Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt- Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, and Paris 859 PM CST Sun Feb 24 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... West to northwest winds has gradually subsided to 20 to 30 mph with gusts less than 45 mph at mid evening. Winds will continue to slowly diminish the rest of tonight, therefore the wind advisory is allowed to expire at 9 pm. $$ 07
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Feb 24, 5:53 PM CST, 14 minutes earlier.
Area forecast discussion, Feb 24, 5:53 PM CST, 14 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 553 PM CST Sun Feb 24 2019 .SHORT TERM...(This evening through Monday) ISSUED AT 310 PM CST Sun Feb 24 2019 A deepening low pressure system has moved into the Great Lakes this afternoon, but still feeling the effects here in Central IL. Strong westerly winds have dominated the day, still gusting between 35 and 50 mph across the entire area. Keeping the advisory/warning headline in place at least through this forecast issuance. Once the bulk of the clouds moved out to the east, the clear skies were quickly taken over by a cumulus field, with mostly scattered coverage... more broken to the north. Those same clouds were just enough to evolve into some flurries. Winds getting a northerly component to the western winds. Tonight is a return of the cold air, as lows drop with the clearing skies and winds rapidly dropping after midnight as high pressure pushes into the Mississippi River Valley. Overnight lows will be in the single digits and teens for most of Central IL. Wind chills in the early morning hours will be in the single digits above and below zero. Light winds but plenty of sunshine should bump temperatures back up to the 20s and 30s tomorrow afternoon. .LONG TERM...(Monday night through Sunday) ISSUED AT 310 PM CST Sun Feb 24 2019 After the storm system passes, much of the country is dominated by zonal flow. The pattern shift does result in some variations as to the handling of several quick shortwaves. The quick systems come along almost every other day, with varying amounts of precip. The first one on Tuesday night pulls a slight chance for freezing rain/drizzle for Wednesday morning west of I-55, but the ECMWF is dry for now with the stronger dynamics well to the north. The GFS brings through a better chance for widespread pops on Thursday/Thur night, with the ECMWF skewing a little south. So far, QPF is pretty widespread, and snow dominant with around an inch possible across Central IL. Both of these systems are weaker waves along the zonal flow, while a stronger wave moves into the west coast. That system is the one slated to move through Central IL for the weekend. Not only will that system result in precip from Friday night to Saturday night...but it brings with it an Arctic blast of cold air to wrap up the first weekend in March. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 550 PM CST Sun Feb 24 2019 Very intense and still deepening 973 mb low pressure nearing the Ontario and Quebec province line early this evening, was still generating strong west to WNW winds of 18-28 kts with gusts of 32-42 kts across central IL. These strong winds to gradually diminish during mid evening to 14-19 kts with gusts of 24-29 kts by 03Z as low pressure moves into west central Quebec. Winds diminish further to 7-11 kts by dawn Monday and veer WNW to NW by Monday morning as Canadian high pressure noses into IL by midday Monday from the northern plains. VFR conditions expected to continue across the central IL airports through sunset Monday. Few stratocumulus clouds with bases of 2.5-3.5k ft early this evening. Otherwise scattered to broken mid to high clouds to spread in from the central plains late tonight into Monday and be more prevalent over northern airports. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for ILZ040-047>052- 061>063-066>068-071>073. High Wind Warning until 6 PM CST this evening for ILZ027>031- 036>038-041>046-053>057. && SHORT TERM...HJS LONG TERM...HJS AVIATION...07
Hazardous weather outlook, Feb 24, 3:03 PM CST, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 303 PM CST Sun Feb 24 2019 ILZ027>031-036>038-041>046-053>057-252100- Champaign-Coles-De Witt-Douglas-Edgar-Fulton-Knox-Logan-Macon- Marshall-Mason-McLean-Moultrie-Peoria-Piatt-Stark-Tazewell- Vermilion-Woodford- 303 PM CST Sun Feb 24 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... West to northwest winds 30 to 35 mph, gusting over 55 mph, will continue until 3 to 6 pm today then diminish. Minor flooding will develop on the Illinois River near Peoria today and continue downstream from Peoria. Flooding will continue on the spoon river near London Mills and develop near Seville today and tonight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Flooding will continue along the Illinois River from Peoria downstream through the upcoming week. Flooding will occur on portions of the Spoon river through early Tuesday. Light snow accumulations are possible Thursday and again Friday into Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. However, any reports of wind damage from todays strong winds would be appreciated. ILZ040-047>052-061>063-066>068-071>073-252100- Cass-Christian-Clark-Clay-Crawford-Cumberland-Effingham-Jasper- Lawrence-Menard-Morgan-Richland-Sangamon-Schuyler-Scott-Shelby- 303 PM CST Sun Feb 24 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... West to northwest winds at 25 to 30 mph, gusting to 45 mph, will continue until 3 to 6 pm today then diminish. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Flooding will continue on portions of the Wabash River through the upcoming week. Light snow accumulations are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
In the hours before
Local storm report, Feb 24, 1:04 PM CST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
104 PM CST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM NON-TSTM WND GST RANTOUL 40.30N 88.16W
02/24/2019 M51 MPH CHAMPAIGN IL AWOS
&&
37Local storm report, Feb 24, 1:07 PM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
107 PM CST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HIGH SUST WINDS RANTOUL 40.30N 88.16W
02/24/2019 M41 MPH CHAMPAIGN IL AWOS
&&
37Local storm report, Feb 24, 1:10 PM CST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
110 PM CST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HIGH SUST WINDS DANVILLE 40.14N 87.62W
02/24/2019 M43 MPH VERMILION IL AWOS
&&
37Local storm report, Feb 24, 1:29 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
129 PM CST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HIGH SUST WINDS RANTOUL 40.30N 88.16W
02/24/2019 M41.00 MPH CHAMPAIGN IL AWOS
1055 AM HIGH SUST WINDS DANVILLE 40.14N 87.62W
02/24/2019 M43.00 MPH VERMILION IL AWOS
0955 AM NON-TSTM WND GST RANTOUL 40.30N 88.16W
02/24/2019 M51.00 MPH CHAMPAIGN IL AWOS
0815 AM NON-TSTM WND GST GALESBURG AIRPORT 40.94N 90.43W
02/24/2019 M52.00 MPH KNOX IL AWOS
0715 AM HIGH SUST WINDS GALESBURG AIRPORT 40.94N 90.43W
02/24/2019 M40.00 MPH KNOX IL AWOS
0445 AM NON-TSTM WND GST PEORIA INTERNATIONAL AI 40.67N 89.68W
02/24/2019 M54.00 MPH PEORIA IL ASOS
0414 AM NON-TSTM WND GST LAWRENCEVILLE AIRPORT 38.76N 87.61W
02/24/2019 M53.00 MPH LAWRENCE IL ASOS
0359 AM NON-TSTM WND GST BLOOMINGTON AIRPORT 40.48N 88.92W
02/24/2019 M56.00 MPH MCLEAN IL AWOS
0355 AM NON-TSTM WND GST TAYLORVILLE AIRPORT 39.53N 89.33W
02/24/2019 M50.00 MPH CHRISTIAN IL AWOS
0355 AM NON-TSTM WND GST MOUNT CARMEL AIRPORT 38.61N 87.73W
02/24/2019 M50.00 MPH LAWRENCE IL AWOS
0315 AM NON-TSTM WND GST VERMILION COUNTY AIRPOR 40.20N 87.60W
02/24/2019 M54.00 MPH VERMILION IL AWOS
0315 AM NON-TSTM WND GST CRAWFORD COUNTY AIRPORT 39.02N 87.65W
02/24/2019 M53.00 MPH CRAWFORD IL AWOS
0255 AM NON-TSTM WND GST EDGAR COUNTY AIRPORT 39.70N 87.67W
02/24/2019 M50.00 MPH EDGAR IL AWOS
0255 AM HIGH SUST WINDS EDGAR COUNTY AIRPORT 39.70N 87.67W
02/24/2019 M41.00 MPH EDGAR IL AWOS
0244 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
02/24/2019 M60.00 MPH CHAMPAIGN IL ASOS
0242 AM NON-TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
02/24/2019 M57.00 MPH COLES IL ASOS
0235 AM NON-TSTM WND GST EFFINGHAM COUNTY AIRPOR 39.07N 88.54W
02/24/2019 M51.00 MPH EFFINGHAM IL AWOS
0144 AM NON-TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
02/24/2019 M60.00 MPH MACON IL ASOS
0135 AM NON-TSTM WND GST TAYLORVILLE 39.52N 89.26W
02/24/2019 M50.00 MPH CHRISTIAN IL AWOS
0117 AM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
02/24/2019 M61.00 MPH SANGAMON IL ASOS
&&
37Local storm report, Feb 24, 4:44 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
444 PM CST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM NON-TSTM WND DMG 1 E BLOOMINGTON 40.48N 88.95W
02/24/2019 MCLEAN IL PUBLIC
LARGE TREE BLOWN DOWN ON A SHED
0800 AM NON-TSTM WND DMG 6 NNW SPRINGFIELD 39.88N 89.69W
02/24/2019 SANGAMON IL PUBLIC
LARGE COW FEEDER BLOWN ACROSS DIGIOVANIA ROAD
1000 AM NON-TSTM WND DMG 3 S WENONA 41.02N 89.07W
02/24/2019 MARSHALL IL PUBLIC
TWO SEMI TRAILERS OVERTURNED ON I-39
1000 AM NON-TSTM WND DMG 1 W JACKSONVILLE 39.73N 90.25W
02/24/2019 MORGAN IL TRAINED SPOTTER
LARGE TREE SNAPPED
&&
25Local storm report, Feb 24, 5:23 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
523 PM CST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND DMG 1 SW CHAMPAIGN 40.10N 88.28W
02/24/2019 CHAMPAIGN IL PUBLIC
SEVERAL SHINGLES BLOWN OFF ROOF
1252 PM NON-TSTM WND GST 2 N HOMER 40.06N 87.96W
02/24/2019 M52.00 MPH CHAMPAIGN IL COCORAHS
&&
25Nearby
Wind Advisories in Illinois, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.